MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-3-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: the echelon-14 micro catheter and axium device were returned for analysis within a shipping box; within their opened outer cartons and within their opened inner pouches.Three other echelon-14 micro catheters were returned and will be addressed in pli-30, pli-40, and pli-50.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium pusher.The axium implant coil was found damaged within the introducer sheath.The polypropylene filament was found broken.No damages or irregularities were found with the echelon-14 hub.No bends or kinks were found with the echelon-14 catheter body.No damages were found with the echelon-14 distal tip or marker bands.Testing/analysis: the echelon-14 total length was measured to be ~155.3cm and the useable length was measured to be ~147.8cm, which is within specification (specification: total (ref) = 155cm; usable = 147.0 cm ± 1.5cm).The echelon-14 micro catheter was flushed, water exited from the distal tip.An in-house coil (model: apb-4-12-3d-ss lot: a158525) was inserted into the hub and became stuck at the fuse joint between grilamid and proximal catheter.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter kink/damage¿ was not confirmed, however, the report of ¿resistance at hub¿ was confirmed.The investigation determined that the cause of the resistance was a due to a ¿step¿ between the grilamid and the proximal catheter.The step in the hub is formed when grilamid (nylon tubing) is not fully fused on to the catheter during hub assembly.The potential for forming a ¿hub step¿ is most likely attributed to manufacturing failure.There was an indication that the event is related to a potential manufacturing issue; therefore, a device history record review will be performed.The axium coil was confirmed to have ¿coil kink/damage¿.It is likely the damage occurred due to advancing against the reported resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the echelon 14 micro catheter and bare axium helical coil, resistance was encountered at the catheter hub, and the coil could not be advanced into the catheter.The coil became stuck at the catheter hub and was noted to be bent.Additionally, damage was observed at the proximal catheter, and the coil itself was also reported to be damaged, though the specific location of the coil damage was not identified.The catheter and coil were prepared and flushed as indicated in the instructions for use.The tip of the sheath was seated securely in the hub, but the implant coil did not push smoothly out from the introducer sheath.The devices are expected to be returned for evaluation.The patient outcome was reported as alive with no injury.Additional information received reported that there are 2 potential causes: echelon error is main cause (ex: there is a quite long distance between introducer sheath and microcatheter); the tip of the coil is curve (not straight).

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21963574
Report Number9617601-2025-00442
Device Sequence Number21145427
Product Code KRD
UDI-Device Identifier00847536037236
UDI-Public00847536037236
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberQC-1.5-3-HELIX
Device Catalogue NumberQC-1.5-3-HELIX
Device Lot Number226740466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale